# SDR CA040217005

- Difficulty date: February 10, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Robsin R44
- Aircraft time: 1,496 hours
- Engine: Lyc O540F1B5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Bearing
- Part number: LW13521
- Condition: Failed
- Location: Connect Rod
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

(CAN) NR 5 CONNECTING ROD BEARING FAILED.  BEARING FACE MATERIAL WAS BREAKING AWAY FROM BEARING.  METAL CONTAMINATION WAS NOTED DURING PREFLIGHT CHECK. CONNECTING ROD BEARING HAD LOST APPROXIMATELY 15 PERCENT OF TOTAL SURFACE AREA.  BOTH THE CRANKSHAFT AND IDLER GEAR HAD RECEIVED SIGNIFICANT DAMAGE TO THEIR TEETH.  BOTH GEARS HAD TO BE REMOVED FROM SERVICE.
